What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 22, 12:47 PM EST, 22 minutes earlier.
Area forecast discussion, Jun 22, 12:47 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
147 PM EDT Sat Jun 22 2024
.SYNOPSIS...
It will remain warm and muggy through this evening with
some showers and thunderstorms around. Any thunderstorm will be
capable of producing gusty winds and heavy downpours. With the warm
and humid air mass still in place, additional showers and
thunderstorms are expected again on Sunday, with some of those
storms potentially being severe. A few showers may linger into
Monday, but cooler and less humid will briefly be returning to the
region, before another warm and humid air mass returns towards the
middle of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 147 PM EDT...A surface boundary is draped across central
parts of the forecast area. North of this boundary, lots of
cloud cover is in place, along with temps in the 60s to mid 70s
dewpoints mainly in the 60s as well. South of the boundary,
there are more breaks of sun, with temps well into the 80s and
dewpoints around 70 F as well. This front has been fairly
stationary and stalled through the day, but may start lifting
northward as a warm front by later today.
Right along the front, a batch of showers and embedded
thunderstorms is heading eastward across the eastern
Adirondacks, Lake George Saratoga Region, and southern Vermont.
There is some showers and slightly more robust t-storm activity
impacting the Mohawk and Schoharie Valleys, Helderbergs, Capital
Region, northern Taconics and Berkshires. Even in these
southern areas, the threat for severe weather is not very high
at the moment, but small hail, wind gusts up to 40 mph, cloud-
to- ground lightning and downpours capable of producing ponding
in urban and poor drainage areas looks to occur. This activity
should be clearing off to the east of our area by the mid to
late afternoon hours.
Additional showers and storms are expected to develop with
daytime heating for areas in the warm sector to the south of the
boundary for late today. CAPE values increase to 1000-1500 J/kg
for areas south of the frontal boundary. Shear isn't very
impressive, but is slightly higher than the past few days at 25
to perhaps 30 kt for the 0-6 km layer. With a similar
environment to that of the past few days, most storms will
probably be of the pulse- variety, but the increased shear may
help to form some loosely organized clusters as cold pools
congeal. A couple of strong to severe storms are possible, with
the primary threat being damaging winds as low- level lapse
rates should be steep once again. North of the warm front,
instability will be lower, so while there could be a few rumbles
of thunder the probability for severe weather is lower.
Accordingly, SPC has a marginal risk for severe weather today
for areas mainly along and south of I-90.
Any storms today could produce locally heavy rain with PWATs
remaining at 1.6 to 1.9" and cloud depths of 10-12 kft. With
flow parallel to the low-level boundary, some training and/or
backbuilding of storms is possible, especially with slow MBE
vectors. WPC has placed much of our region in a marginal risk
for excessive rainfall leading to flash flooding, which seems
appropriate given scattered nature of storms this afternoon.
Today will remain quite hot for areas south of the warm front
where highs will climb well into the 80s to low 90s. Areas north
of the warm front will remain slightly cooler with high terrain
areas topping out in the 70s with 80s for the valleys.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
**Heat Advisory for the mid-Hudson Valley and Litchfield County,
CT through 8PM Sunday.**
Convection should die off after sunset with the loss of diurnal
heating. However, for areas from the ADKs through southern VT,
some lingering showers will remain possible overnight in the
vicinity of the warm front as it continues to lift northwards.
Some embedded rumbles of thunder are also possible with
showalter values of 0 to -2. It will remain quite warm and
muggy, with lows in the mid and upper 60s to low 70s. Patchy fog
and low stratus will once again be possible, especially for
areas that receive rain during the day today.
Sunday is shaping up to be an active weather day. A potent upper
shortwave and associated surface cyclone track from the Great
Lakes along the international border, with the surface low
deepening to around 995 mb. The warm front lifts to our north,
putting our entire region in the warm sector. A pre-frontal
trough will track across the region during the afternoon, ahead
of the main cold front which tracks through Sunday night.
Multiple rounds of showers and storms, some strong to severe,
are expected Sunday afternoon and evening...
Despite mostly cloudy skies, CAMs suggest that we will see
SBCAPE values increase to 1500 to potentially 2000 J/kg. Shear
looks more impressive, with guidance suggesting around 30 to 35
kt winds from the southwest at 850 mb and over 40 kt winds from
the west/southwest at 500 mb. Hodographs therefore lengthen with
some low-level curvature. Now, there are questions as to just
how much we destabilize given the expected cloud cover, and the
forcing does not look overly impressive until the cold front
comes through Sunday night. Nevertheless, given the overlap of
shear and expected instability, we collaborated with SPC to
introduce a slight risk across the region Sunday, as any storms
that do develop in the warm sector could quickly become severe.
Main threat is damaging wind gusts, but isolated instances of
large hail or even a tornado can't be ruled out given the more
impressive shear. All storms will be capable of producing
frequent lightning and heavy rain, but faster storms motions
should limit the flash flood threat. Sunday will be quite warm
and muggy, and if forecast confidence increases the heat
advisory may need to be expanded further north up the Hudson
Valley to around the Capital District.
There will likely be lingering showers and storms into Sunday
evening, but the severe threat diminishes with the loss of
daytime heating and waning instability. It remains warm and
muggy with some patchy fog ahead of the cold front, as the
front may take until 9-12z to fully clear our area and track
into central New England. However, cooler temperatures and lower
humidity are expected behind the front on Monday. We will likely
still have some showers around as the upper trough and
associated cold pool aloft move overhead, but we are not
expecting severe weather or additional hydro concerns. Showers
diminish Monday night as surface high pressure builds in from
the southwest. Monday night temps drop into the mid to upper
50s for most areas.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The extended forecast period opens with a brief period of fair and
dry weather with high pressure building in from the Ohio Valley,
then shifting eastward over the Mid Atlantic States. The flow aloft
will be west/northwest. Temps will run above normal but humidity
levels should not be too bad with dewpoints in the 50s to around
60F. Highs will be in the mid and upper 80s in the lower elevations
and 70s to lower 80s over the higher terrain. The sfc anticyclone
moves offshore with a return flow of more humid air beginning. A
warm front will bring a slight chance of showers or an isolated
thunderstorm over the western Adirondacks. Lows will be in the upper
50s to mid 60s.
Wed-Wed night will be the most unsettled day in the long term. A
prefrontal sfc trough and a cold front will bring numerous showers
and a chance of thunderstorms. Depending on the amount of
instability and sfc heating, some of the storms may be on the
stronger side. PWATs surge above normal by a couple standard
deviations based on the latest NAEFS. Locally heavy rain will be
possible. Max temps will range from the mid 80s to lower 90s in the
valley areas with the best chance of lower 90s in the mid Hudson
Valley with 70s to lower/mid 80s over the hills and mtns. The
showers and thunderstorms should be diminishing by Thu morning. Lows
will be in the 50s and lower 60s north and west of the the Capital
Region and mid and upper 60s to the south and east.
Thursday through Friday...A few showers are possible with the upper
trough passage and in the wake of the cold front. A cooler and drier
air mass will be ridging in during the afternoon from the Great
Lakes Region. Temps will be near seasonal levels with upper 70s to
lower 80s below 1000 ft in elevation and 60s to mid 70s above it on
Thu. Temps and humidity levels will be pleasant Thu night with 50s
and even some 40s over the Adirondack Park. Zonal flow sets up
aloft to close the week with the anticyclone moving over New
England. Fair conditions continue with seasonable temps. CPC is
predicting temperatures above normal for Days 8-14 (June 29th to
July 5th) with precipitation near to slightly above normal for
eastern NY and western New England.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Showers and t-storms have been impacting KGFL and KALB already
early this afternoon and will be impacting KPSF shortly. Most
of the activity is far enough north to avoid KPOU at this time,
but some scattered activity is possible there later today into
this evening. Within t-storms, flying conditions have lowered to
IFR due to heavy rainfall. Winds have not been very gusty in
thunderstorm activity today, so the main threat seemed to be low
visibility for a brief time (mainly 30 minutes or so). Northerly
winds will be light and variable this afternoon but may start to
switch to the south soon.
Showers and thunderstorms will be winding down by later this
evening. The recent rainfall and high low level moisture will
lead to the development of fog and low stratus at all sites,
resulting in MVFR/IFR conditions for the late night hours
(especially for ceilings). These low clouds and fog will start
to dissipate shortly after daybreak, allowing for VFR conditions
to return with just some sct-bkn lower clouds. South to
southwest winds will be around 5 kts overnight.
The threat for additional showers and thunderstorms will return
on Sunday afternoon for all sites. Will just address with VCSH
for now until we get more confidence regarding timing and
coverage. Outside of t-storms, flying conditions should be VFR
with southerly winds around 10 kts.
Outlook...
Sunday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Sunday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis/Main
SHORT TERM...Main
LONG TERM...Wasula
AVIATION...Frugis
Hazardous weather outlook, Jun 22, 3:22 AM EST, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
422 AM EDT Sat Jun 22 2024
CTZ001-013-NYZ064>066-231100-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
422 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for northwestern Connecticut and
portions of eastern New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, isolated to scattered showers and thunderstorms are
expected this afternoon. A few storms could be strong to severe, with
the primary threats being damaging winds and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is a slight risk for severe thunderstorms again on Sunday.
Damaging winds and locally heavy rain remain the primary hazards.
There is also a chance for thunderstorms Monday and again Wednesday
into Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay severe weather reports to
the National Weather Service in Albany New York.
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015-
231100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
422 AM EDT Sat Jun 22 2024
This Hazardous Weather Outlook is for western Massachusetts, eastern
New York and southern Vermont.
.DAY ONE...Today and tonight.
Isolated to scattered showers and thunderstorms are expected this
afternoon. A few storms could be strong to severe, with the primary
threats being damaging winds and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat advisories may need to be expanded Sunday when heat index
values are expected to reach or exceed 95 degrees in some lower
elevation areas.
There is a slight risk for severe thunderstorms again on Sunday.
Damaging winds and locally heavy rain remain the primary hazards.
There is also a chance for thunderstorms Monday and again Wednesday
into Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay severe weather reports to
the National Weather Service in Albany New York.
In the hours before
Special weather statement, Jun 22, 10:03 AM EST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Albany NY
1103 AM EDT Sat Jun 22 2024
NYZ040-047-221530-
Schoharie NY-Montgomery NY-
1103 AM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SCHOHARIE AND
SOUTHWESTERN MONTGOMERY COUNTIES THROUGH 1130 AM EDT...
At 1102 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cherry Valley, or 8 miles west of Canajoharie, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canajoharie, Fort Plain, Sharon Springs, Ames, Sharon, Palatine
Bridge, Nelliston, Browns Hollow, Marshville, Leesville, Lykers, Cook
Corners, Buel, Hessville, Charlesworth Corners, Sprakers, Flat Creek,
Little York, Salt Springville, and Rural Grove.
This includes Interstate 90 near exit 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4298 7474 4290 7440 4273 7450 4279 7467
4283 7465 4286 7476
TIME...MOT...LOC 1502Z 289DEG 25KT 4288 7473
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32Special weather statement, Jun 22, 10:54 AM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Albany NY
1154 AM EDT Sat Jun 22 2024
NYZ040-047-048-051-221630-
Schoharie NY-Western Schenectady NY-Montgomery NY-Western Albany NY-
1154 AM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SCHENECTADY...
NORTHWESTERN ALBANY...NORTHEASTERN SCHOHARIE AND SOUTH CENTRAL
MONTGOMERY COUNTIES THROUGH 1230 PM EDT...
At 1153 AM EDT, Doppler radar was tracking a strong thunderstorm near
Central Bridge, or 9 miles northeast of Cobleskill, moving southeast
at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Duanesburg, Berne, Altamont, Schoharie, Delanson, Central Bridge,
Knox, Esperance, Duane, Old Central Bridge, Rockwell Corners, West
Berne, Grovenor Corners, Old Stone Fort, Market Corners, Quaker
Street, Becker Corners, Burtonsville, Oak Ridge, and Sidney Corners.
This includes Interstate 88 near exit 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 7436 4273 7403 4268 7403 4254 7414
4274 7446
TIME...MOT...LOC 1553Z 300DEG 28KT 4275 7434
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
32Special weather statement, Jun 22, 11:55 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Albany NY
1255 PM EDT Sat Jun 22 2024
NYZ040-047>049-051-052-221730-
Eastern Albany NY-Eastern Schenectady NY-Schoharie NY-
Western Schenectady NY-Montgomery NY-Western Albany NY-
1255 PM EDT Sat Jun 22 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN SCHENECTADY...
NORTHWESTERN ALBANY...CENTRAL SCHOHARIE AND SOUTHEASTERN MONTGOMERY
COUNTIES THROUGH 130 PM EDT...
At 1255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Delanson to near
Cobleskill to near Richmondville. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Schenectady, Rotterdam, Cobleskill, Duanesburg, Berne, Altamont,
Middleburgh, Summit, Schoharie, Richmondville, Delanson, Breakabeen,
Central Bridge, Knox, Princetown, Esperance, Duane, East Berne, West
Richmondville, and Rockwell Corners.
People attending Amateur Radio Association Field Days should seek
safe shelter immediately!
This includes the following highways...
Interstate 88 between exits 20 and 25.
Interstate 90 between exits 25 and 25a.
Interstate 890 between exits 7 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4262 7463 4268 7464 4271 7450 4289 7424
4276 7385 4255 7412 4248 7446 4258 7466
TIME...MOT...LOC 1655Z 302DEG 28KT 4283 7424 4270 7443 4266 7462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
32Special weather statement, Jun 22, 12:36 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
136 PM EDT Sat Jun 22 2024
NYZ060-061-221800-
Eastern Columbia NY-Western Columbia NY-
136 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLUMBIA COUNTY
THROUGH 200 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valatie, or near Chatham, moving southeast at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Chatham, Valatie, Austerlitz, Kinderhook, Canaan, Chatham Center,
Rayville, Red Rock, Malden Bridge, Riders Mills, Arnolds Mill, New
Britain, Rock City, Green River, Spencertown, Buckleyville,
Niverville, New Concord, North Chatham, and East Chatham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4223 7346 4241 7373 4248 7367 4249 7352
4242 7338
TIME...MOT...LOC 1736Z 304DEG 24KT 4243 7364
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
32